Eur Rev Med Pharmacol Sci 2012; 16 (5): 695-698

A 9-year follow-up of a girl with pyridoxine (vitamin B6)-dependent seizures: magnetic resonance spectroscopy findings

M. Dogan , D. Gumus Dogan*, A.S. Kahraman**, O. Ozcan§, C. Yakinci*, A. Alkana

Department of Radiology, Inonu University School of Medicine, Malatya (Turkey)

*Department of Pediatrics, Inonu University School of Medicine, Malatya (Turkey)

**Department of Radiology, Malatya Government Hospital, Malatya (Turkey)

§Department of Child Psychiatry, Inonu University School of Medicine, Malatya (Turkey)


Being an extremely rare condition makes the diagnosis of pyridoxine-dependent seizures (PDS) difficult. Early diagnosis of PDS is very important to prevent unwanted clinical outcomes. Elevated levels of glutamate and decreased levels of γ-aminobutyric acid (GABA) in the frontal and parietal cortices are detected in this disorder. Here we present an 18 year old girl with PDS, who was reported 9 years ago with Magnetic Resonance Spectroscopy (MRS) findings. Present and past MRS findings showed a decrease in N-acetyl-aspartate-to creatine ratio on MRS. In this case it is surprising that neuronal damage has been preceded despite the administration of accurate treatment. That can be because of delay in treatment and/or under treatment.

Corresponding Author: Metin Dogan, MD; e-mail: metindogantr@gmail.com

To cite this article

M. Dogan , D. Gumus Dogan*, A.S. Kahraman**, O. Ozcan§, C. Yakinci*, A. Alkana
A 9-year follow-up of a girl with pyridoxine (vitamin B6)-dependent seizures: magnetic resonance spectroscopy findings

Eur Rev Med Pharmacol Sci
Year: 2012
Vol. 16 - N. 5
Pages: 695-698